Results 1 to 4 of 4
Like Tree1Likes
  • 1 Post By iloerose
hydrocodone to suboxone need advice.
  1. #1
    ae86addict is offline New Member
    Join Date
    Oct 2014
    Posts
    2

    Default hydrocodone to suboxone need advice.

    Hello all. I just joined the site after along time watching it. I hope this is the correct section. My apologies if not...
    I have been pretty much addicted to pain pills (lortabs and percocet mostly) going on 3 years. It started with bad teeth and has continued because of a ruptured disc in my lower back. For the first year or so the most I would do was about 30-40mgs of hydrocodone a day probably every other day. I eventually got up to that amount everyday, then moving on up to about 60mg daily. I've recently (last 8-9 months) been doing oxycodone more than the hydrocodone because it obviously works better. More recently about 50mgs oxycodone daily. In the last 2 months its been kind of strange usually I could go at least 36 hours with out, before wd's. But now I feel like I'm on a 2 day detox within 18 hours. My supply is out and its been a whole 15 hours and I feel like the end of day one used to.

    My question is should this be long enough to go ahead with a little suboxone without getting precipitated wd's from the buprenorphine kicking out the hydrocodone? I had 20mgs the day before and went over 24 hours before having my last 10mg tab at 8pm last night. I haven't been able to sleep, I'm chilling, and my legs and lower back are acheing awful. I have been able to do the suboxone at 24 hours before no problem, but its only been 15 so far and I want to feel better. Also I'm only talking 1mg buprenorphine at a time not the whole 8mgs.
    Thanks in advance for any advice...

  2. #2
    Iwantoff2013 is offline Platinum Member
    Join Date
    Sep 2013
    Location
    So Calif
    Posts
    2,791

    Default

    Hi there, welcome!

    First, are you getting your Sub from a doctor? How much Sub do you have? You need to have enough to do a proper taper. Rapid Sub detoxes are not recommend because they often backfire

    You can find the Sub induction/taper plan on the Suboxone Treatment board. It's the very first thread at the top called "Sub Therapy". Please read it carefully. You need to know how it works; it's very important in order to do this right.

    I'll check back with you. Please answer the questions I asked and we'll go from there. You'll be able to stabilize at a low dose of Sub, which is a good thing! The whole taper won't take long.

    Also, it would be best if you start a new thread on the Suboxone Treatment board. There's a lot more traffic there. This board that you posted on is rather slow.

    All the best,
    Kat

  3. #3
    ae86addict is offline New Member
    Join Date
    Oct 2014
    Posts
    2

    Default

    Thank you for your reply Kat.

    I got one strip from a friend of mine because I was feeling bad. I did however manage to go to sleep for about 4 hours. So after I awoke, I waited until I couldn't stand it any longer which worked out to be about 25 hours from my last hydrocodone tab. I did the lowest amount I thought would work which was .5mgs (1/16th of the strip) in hopes of not having any negative effects, and so far (9 hours) that has held me out of most symptoms.

    I have done the taper once before with one strip over 5-6 days, and had very good results since I don't have a really high tolerance. I just didn't want to start too soon and end up sicker than I was.

    I really appreciate the guidance. This site and all the people herein have been so much help in the past also.

    Thank you and you all please take care...
    Charley

  4. #4
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,016

    Default

    I hope this works out for you. One thing you need to remember is that the sub you are taking is stronger than oxy you were taking. Are you quitting because you ran out or because you want off pills, period?

    Perhaps the reason you went into w/d sooner is because the oxy is more potent than the hydro. Another point: each time you w/d is different. However, you were on a pretty low amount of the oxy at 50mg. per day. Going c/t you have around 5 days of discomfort and flu like symptoms. Then it's uphill. You may have lingering depression/ lethargy and insomnia for awhile. I really don't recommend sub for people who are on relatively low doses of opiates. Suboxone is a strong opiate and has a long half life, much longer than oxy or vicodin.

    Suboxone is not a magic pill. As Kat stated, most "quick tapers" backfire. You also have to w/d from the sub.

    I wish you luck! Here are some things to help you through:


    Immodium, some say liquid is best. This also helps because it has an loperimide which is an opioid receptor agonist/ doesn't cross the blood brain barrier.
    Gatorade: helps with cramping
    Hyland's Restful Leg or Calme's Forte for the restless leg: the magnesium( max dose), calcium and potassium will also help.
    Plenty of water and good fruit juices: STAY AWAY from energy drinks
    B-12
    A good mineral supplement, magnesium, calcium, potassium
    vitamin supplement
    EXERCISE: this gets your natural endorphines producing again, so important even a little walk around.
    Serene L-theanine/ valarian root either for anxiety.
    melatonin or other OTC sleep aid
    Lethargy: L-tyrosine with B-6

    Peace,

    Iloerose
    Iwantoff2013 likes this.

Similar Threads

  1. Need help & advice getting off hydrocodone
    By Better2018 in forum Need to Talk?
    Replies: 32
    Last Post: 01-24-2018, 02:07 PM
  2. Advice on coming off of 5-6 10 mg hydrocodone daily
    By Sodonewiththis in forum Need to Talk?
    Replies: 59
    Last Post: 10-02-2015, 10:58 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22